Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 8, 2014, 3:51 PM EDT for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 8, 2014, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 4 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:25 PM EDT | TSTM WND DMG | 4 W Woodville, FL | TREES AND POWERLINES DOWN ON GRUBBS ROAD AND WIDE ROAD. |
| Jun 8, 4:26 PM EDT | TSTM WND DMG | 5 Nw Tallahassee, FL | MULTIPLE TREES DOWN ON FRED GEORGE ROAD AT MISSION AND OLD BAINBRIDGE ROADS. |
| Jun 8, 4:30 PM EDT | TSTM WND DMG | 1 N Tallahassee, FL | LARGE TREE BRANCH BLOWN ONTO WEST CAROLINA STREET |
| Jun 8, 4:30 PM EDT | TSTM WND DMG | 2 Sw Woodville, FL | MULTIPLE TREES DOWN IN THE BOB MILLER ROAD AREA |
| Jun 8, 4:30 PM EDT | TSTM WND DMG | 4 W Woodville, FL | STEEPLE OF ST PETER PRIMITIVE BAPTIST CHURCH ON OAK RIDGE ROAD BLOWN OVER |
| Jun 8, 4:36 PM EDT | TSTM WND DMG | 5 Nw Tallahassee, FL | MULTIPLE TREES DOWN ON FRED GEORGE ROAD AT MISSION AND OLD BAINBRIDGE ROADS. |
| Jun 8, 4:40 PM EDT | TSTM WND DMG | 3 Ne Fallschase, FL | MULTIPLE TREES DOWN ON MICCOSUKEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
873 WUUS52 KTAE 081951 SVRTAE FLC039-073-129-082030- /O.NEW.KTAE.SV.W.0111.140608T1951Z-140608T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 PM EDT SUN JUN 8 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GADSDEN COUNTY IN FLORIDA... LEON COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF TALLAHASSEE... NORTHERN WAKULLA COUNTY IN FLORIDA... * UNTIL 430 PM EDT * AT 349 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF TALLAHASSEE...OR NEAR FORT BRADEN...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3050 8417 3024 8427 3035 8462 3053 8455 TIME...MOT...LOC 1951Z 288DEG 23KT 3044 8448 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:24 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 8, 3:24 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT Sun Jun 8 2014 .Near Term [Through Tonight]... Storms will continue to develop and increase in intensity this afternoon. Modified KTAE sounding yields very high surface based instability in excess of 3500 J/kg. SPC mesoanalysis shows this number as high as 5000 J/kg. In addition to the sea breeze front, residual outflow boundaries will serve as triggers for additional convection. SPC has issued a severe thunderstorm watch for most of the area through 10 pm ET. Damaging winds and hail will be the primary threats. Although we are missing some of the most recent CAM runs, the most recently available data keep the upstream MCS over Arkansas north of the region overnight. .Short Term [Monday Through Tuesday Night]... Weak ridging and somewhat drier air will build into the region by Monday from the SW and result in a break of the afternoon thunderstorms that we've been seeing the past few days. Expect Monday to be mostly sunny with highs in the mid 90s, with a few locations reaching the upper 90s. Heat indicies should generally stay in the lower 100s as afternoon dewpoints should benefit from the drier air mixing in, keeping these values in the mid to upper 60s. A similar pattern for Tuesday is expected, though the ridging will become less established late in the day as a mid level trough begins to approach from the west. The drier air though should be the primary limiting factor to afternoon convection. Temperatures will still be warm in the mid 90s most sites. .Long Term [Wednesday Through Sunday]... The long term will be an active period for our region as the longwave pattern features a strong Atlantic ridge to our east, and and a strong ridge over Mexico. As is the case in this regime the forecast area will be under deep layer south to southwesterly flow on the east side of an upper level trough. Through the period, this trough will slowly slide east through the area. The abundant moisture, in addition to good instability and the seabreeze, will lead to above average rainfall through at least Friday evening. After Friday, the models begin to diverge with the GFS trying to dry things out and the Euro keeping conditions near climatology for our area. Decided to choose the Euro solution and this will keep our POPs elevated through Sunday night. && .Aviation... [Through 18Z Monday] Scattered convection will continue to develop this afternoon and any of the terminals could experience a thunderstorm. MVFR conditions are expected with any convection, although a brief period of IFR cannot be ruled out in heavier showers. MVFR ceilings are expected to develop during the pre-dawn hours. && .Marine... Outside of the daily sea breeze circulation, winds and seas will remain low through the forecast period. The sea breeze on Monday may be a bit stronger than usual with winds around 15 knots near the coast. && .Fire Weather... Red Flag conditions are not expected this week. && .Hydrology... Localized rainfall will continue to be possible with the storms through this afternoon, especially those that remain near the sea breeze boundary. While these individual storms may briefly present a minor flood threat from high rainfall rates, widespread flooding is not anticipated. Area rivers have shown some minor rises with the recent rainfall, though all points are expected to remain well below flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 72 95 72 94 71 / 20 20 10 20 10 Panama City 75 90 75 89 73 / 10 20 10 10 10 Dothan 72 96 72 93 72 / 30 30 20 20 10 Albany 72 95 72 95 71 / 30 30 20 20 10 Valdosta 70 96 70 95 71 / 30 30 20 20 10 Cross City 71 94 70 92 70 / 20 20 10 20 10 Apalachicola 74 88 74 85 73 / 10 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:32 AM EDT | Special Weather Statement | TAE | Jefferson, Madison | 58 min |
| Jun 8, 3:31 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 44 min |
| Jun 8, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 47 min |
| Jun 8, 4:52 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 38 min |
| Jun 8, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 50 min |
| Jun 8, 5:33 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 8, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 39 min |
| Jun 8, 5:40 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 50 min |
| Jun 8, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 47 min |
| Jun 8, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Jun 8, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 46 min |
| Jun 8, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton | 41 min |
| Jun 8, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 52 min |
| Jun 8, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 31 min |
| Jun 8, 7:04 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 26 min |
| Jun 8, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.